What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 27, 2:11 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 27, 2:11 PM EST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Gray ME
311 PM EDT Fri Jul 27 2018
.SYNOPSIS...
A weak cold front will push in from the west and will stall
over the region overnight. The front will slowly push offshore
on Saturday. High pressure will build in from the west Sunday
through Monday. High pressure will gradually shift offshore
Monday night and Tuesday. A weak cold front will gradually
settle south from Canada Wednesday through Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
Showers and thunderstorms ahead of a slow moving cold front
currently draped across northern and western zones and this line
will slowly continue to work its way to the southeast through
the early evening hours. Main threats with these storms will be
damaging winds and possible flash flooding in training cells.
Expect this activity to decrease in intensity as it encounters
the marine layer over southern Maine later this afternoon and
evening.
Expect showers and thunderstorms to gradually die out with the
loss of heating this evening although a chance of showers will
persist through the night. Looking for fog and ocean stratus to
redevelop this evening Mainly from Portland to the mid coast and
adjacent southern interior sections. Inland areas will also see
areas of fog overnight as this warm and humid air mass persists
for another night. Low temperatures will generally range
through the 60s.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Stalled frontal boundary will be the focus for more shower and
thunderstorm activity on Saturday across the region. PWAT's will
be somewhat lower...especially in northwest zones...but heavy
rainfall will once again be likely in stronger and more
persistent cells. Morning fog and stratus in midcoast areas may
persist into the afternoon...but expect stratus and fog to clear
by mid morning in interior sections of Maine and New Hampshire.
Looking for slightly cooler high temps with highs ranging from
the mid 70s north to the mid 80s south.
Cold front will gradually shift off shore Saturday night as
high pressure begins to build in from the west. Expect any
lingering showers to come to an end during the evening with
clearing skies overnight. Lows will range from the mid 50s north
to the lower 60s in the south.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
High Impact Weather Potential:
*Some elevated threat for localized heavy rainfall in the Wednesday-
Friday timeframe...but the emphasis would be on LOCALIZED with
widespread heavy rainfall not favored.
*Multiple rounds of morning dense fog will be possible.
*Widespread severe weather does not appear likely through at least
Wednesday or Thursday.
--Pattern and Implications--
Deterministic and ensemble guidance are in quite good agreement on
the large-scale pattern through the next 7 days with the overall
flavor of a ridge along the west coast...and downstream trough
centered over the Great Lakes region remaining in tact. This...and
a continued Bermuda high off the US East Coast suggests a warm and
moist airmass will be the rule more than the exception through the
period...which is in agreement with the 6-10 day temperature and
precipitation outlooks from the Climate Prediction Center. The
trough over the Great Lakes relaxes a bit to open the period...but
is reinvigorated by the middle of the week. Thus expect the period
to begin drier...but to tend more unsettled with average
temperatures above seasonal norms...but due mostly to warm overnight
lows given a continued humid airmass.
--Hazard Assessment--
Flash Flood Risk: PWATs remain near climatological norms through
Tuesday...but as the trough is reinvigorated to our west for the
Wednesday-Friday timeframe...they again surge towards +2-3 sigma and
near 2 inches. However...this past week has taught us that given a
similar trough location...forcing for ascent is strongest west of
the region...with convection becoming increasingly more
scattered/isolated as you move east of the trough axis.
Therefore...while a round of showers/storms is possible in the
Wed/Wed Night timeframe along the leading edge of the deep
moisture...beyond this no more than isolated/scattered convection is
expected through the end of the forecast period. While many
locations will likely see rain...ensemble support for more than 2"
through next Friday is pretty meager /less than 30 percent/ and
expect that...much like this week any heavy rainfall will be
localized...and more likely over NH than ME.
Severe Convection Risk: No threat through Tuesday. Beyond this...as
discussed above...best forcing remains to our west...with stronger
flow aloft nearing from the west in the Thu-Fri timeframe suggesting
a somewhat elevated threat. Given the poor predictability related
to convection...will have to wait until the second half of the week
comes closer in the forecast to better identify potential threats.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Short Term...IFR/LIFR ceilings and vsby in coastal and southern
interior sections of Maine overnight. Areas of IFR/LIFR
ceilings/vsby in interior sections in Valley fog. VFR Saturday
with areas of MVFR ceilings and vsby in showers and
thunderstorms. Becoming VFR Saturday night.
Long Term...
VFR will likely dominate the Sunday through Tuesday period outside
of areas of morning fog each day. By midweek and beyond...there is
an increasing threat for restrictions in showers/thunderstorms with
more widespread and dense fog likely during the overnights.
&&
.MARINE...
Short Term...No flags.
Long Term...
No flags likely Sunday through Tuesday with SCAs likely for the
middle and latter portion of the week. Good chance for dense
marine fog particularly for the middle and end of next week.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
SINSABAUGH/ARNOTT
Hazardous weather outlook, Jul 27, 12:32 PM EST, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
132 PM EDT Fri Jul 27 2018
MEZ007-008-012-013-018>020-023-024-NHZ001>015-281745-
Northern Oxford-Northern Franklin-Southern Oxford-Southern Franklin-
Interior York-Interior Cumberland-Androscoggin-Coastal York-
Coastal Cumberland-Northern Coos-Southern Coos-Northern Grafton-
Northern Carroll-Southern Grafton-Southern Carroll-Sullivan-
Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
132 PM EDT Fri Jul 27 2018
...SEVERE THUNDERSTORM WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Maine, southwest Maine,
western Maine, New Hampshire, central New Hampshire, northern New
Hampshire and southern New Hampshire.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ009-014-021-022-025>028-281745-
Central Somerset-Southern Somerset-Kennebec-Interior Waldo-Sagadahoc-
Lincoln-Knox-Coastal Waldo-
132 PM EDT Fri Jul 27 2018
This Hazardous Weather Outlook is for south central Maine and west
central Maine.
.DAY ONE...This Afternoon and Tonight.
Isolated strong to severe thunderstorms are possible through 10pm
this evening. The primary threats are damaging winds and heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ150>154-281745-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
132 PM EDT Fri Jul 27 2018
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
A few thunderstorms are possible over the waters this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ARNOTT
In the hours before
Special weather statement, Jul 27, 2:38 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Gray ME
338 PM EDT FRI JUL 27 2018
NHZ005-006-009-272045-
Belknap-Southern Carroll-Southern Grafton-
338 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRAFTON...
NORTHWESTERN BELKNAP AND SOUTHERN CARROLL COUNTIES...
At 338 PM EDT, a strong thunderstorm was located near Ashland, or
near Meredith, moving east at 30 mph.
Winds in excess of 40 mph...torrential rainfall and pea size hail
are possible with this storm.
Locations impacted include...
Laconia, Conway, Meredith, Moultonborough, Ossipee, Plymouth,
Holderness, Ashland, Effingham, Tamworth, Sandwich, Madison,
Brownfield, Freedom, Center Harber, Bridgewater, Eaton, Tuftonboro,
New Hampton and Porter.
This includes Interstate 93 between mile markers 68 and 78.
This also includes...
Squam Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4393 7114 4394 7099 4371 7098 4359 7164
4373 7168
TIME...MOT...LOC 1938Z 248DEG 25KT 4368 7157
ARNOTTSpecial weather statement, Jul 27, 3:03 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Gray ME
403 PM EDT FRI JUL 27 2018
NHZ007-008-011-015-272045-
Merrimack-Western And Central Hillsborough-Cheshire-Sullivan-
403 PM EDT FRI JUL 27 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SULLIVAN...
NORTHEASTERN CHESHIRE...NORTHWESTERN HILLSBOROUGH AND WESTERN
MERRIMACK COUNTIES...
At 403 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Newport to Alstead to near Antrim to
near Henniker. Movement was northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Concord, Claremont, Franklin, Henniker, New London, Grafton,
Hopkinton, Antrim, Canterbury, Bradford, Danbury, Newport, Windsor,
Warner, Hillsborough, Alstead, Marlow, Deering, Weare and Boscawen.
This includes the following highways...
Interstate 89 between mile markers 8 and 41.
Interstate 93 between mile markers 42 and 50.
This also includes...
Mount Kearsage and Mount Sunapee.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4338 7230 4354 7202 4353 7193 4360 7186
4328 7151 4314 7175 4303 7200 4311 7233
TIME...MOT...LOC 2003Z 239DEG 16KT 4335 7224 4314 7229 4307 7204 4319
7188
mleSpecial weather statement, Jul 27, 3:36 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Gray ME
436 PM EDT FRI JUL 27 2018
MEZ018-019-272115-
Interior York-Interior Cumberland-
436 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL YORK AND
NORTHWESTERN CUMBERLAND COUNTIES...
At 436 PM EDT, a strong thunderstorm was located near Standish, or 11
miles south of Naples, moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Naples, Cumberland, Gorham, Gray, Hollis, Raymond, Standish, Casco,
Limington, Frye Island, Windham, Sebago, New Gloucester, Baldwin,
Pownal and North Yarmouth.
This includes Interstate 95 between mile markers 60 and 70.
This also includes...
Sebago Lake and Douglas Mountain.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4368 7062 4382 7077 4404 7051 4399 7041
4400 7039 4399 7036 4400 7034 4390 7017
TIME...MOT...LOC 2036Z 231DEG 34KT 4380 7061Special weather statement, Jul 27, 3:38 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Gray ME
438 PM EDT FRI JUL 27 2018
NHZ007-011-015-272115-
Western And Central Hillsborough-Cheshire-Sullivan-
438 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SULLIVAN...CENTRAL
CHESHIRE AND WEST CENTRAL HILLSBOROUGH COUNTIES...
At 438 PM EDT, a strong thunderstorm was located near Keene, moving
northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Keene, Winchester, Antrim, Greenfield, Dublin, Francestown,
Bennington, Harrisville, Nelson, Marlborough, Gilsum, Hancock,
Alstead, Westmoreland, Swanzey, Marlow, Roxbury, Sullivan, Surry and
Chesterfield.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4297 7251 4297 7248 4298 7246 4300 7246
4300 7244 4302 7245 4321 7223 4301 7179
4279 7240 4291 7253 4292 7252 4295 7253
TIME...MOT...LOC 2038Z 232DEG 33KT 4293 7238
mleSpecial weather statement, Jul 27, 3:42 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Gray ME
442 PM EDT FRI JUL 27 2018
MEZ012-020-272130-
Southern Oxford-Androscoggin-
442 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OXFORD AND CENTRAL
ANDROSCOGGIN COUNTIES...
At 441 PM EDT, a strong thunderstorm was located 7 miles north of
Mechanic Falls, moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Turner, Livermore Falls, Greene, Leeds, Livermore, Buckfield, Hebron,
Hartford, Wales, Paris, Norway, Wayne, Oxford, Sumner, West Paris and
Minot.
This also includes...
Crocker Hill, Streaked Mountain, and Singepole Ridge.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4418 7002 4416 7055 4432 7050 4443 7012
4439 7010 4438 7012 4437 7013 4434 7010
4432 7010 4430 7008 4421 7008 4420 7006
4419 7006 4419 7002
TIME...MOT...LOC 2041Z 259DEG 15KT 4422 7041
ARNOTTSpecial weather statement, Jul 27, 3:50 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Gray ME
450 PM EDT FRI JUL 27 2018
MEZ012-019-NHZ004-006-272130-
Southern Oxford-Interior Cumberland-Southern Carroll-Northern
Carroll-
450 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OXFORD...
NORTHWESTERN CUMBERLAND AND EAST CENTRAL CARROLL COUNTIES...
At 450 PM EDT, a strong thunderstorm was located near Fryeburg,
moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Conway, Bridgton, Fryeburg, Naples, Hiram, Waterford, Harrison,
Madison, Brownfield, Freedom, Denmark, Lovell, Eaton, Sweden, Sebago
and Porter.
This also includes...
Pleasant Mountain, Burnt Meadow Mountains, Long Lake, and Peary
Mountain.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4382 7105 4398 7115 4420 7077 4398 7056
TIME...MOT...LOC 2050Z 246DEG 22KT 4394 7101